Hail, Marshall
- When
- September 7, 4:00 AM CST
- Where
- Marshall County, Frankfort
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.700, -96.417
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Sep 7, 2:05 AM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 305 AM CDT FRI SEP 7 2001 SEVERE WEATHER AND HEAVY RAIN POTENTIAL MAIN FORECAST CONCERNS. CURRENT THUNDERSTORM ACTIVITY FROM NORTHEAST NEBRASKA INTO NORTHCENTRAL KANSAS CONTINUING TO FEED ON STRONG WARM/MOIST ADVECTION IN 40 TO 50KT LOW LEVEL JET JUST TO ITS EAST. EXPECT THIS ACTIVITY TO CONTINUE THROUGH SUNRISE THEN WEAKEN. MODELS NOT TOO FAR APART IN TIMING OF COLD FRONT SWEEPING THROUGH THE PLAINS...BUT LEFT OVER BOUNDARIES FROM THIS MORNINGS CONVECTION COULD PLAY A PART ON LOCATION OF REGENERATION LATER TODAY. HOWEVER TRUE FRONT WILL PROBABLY BE MAIN FOCUSING MECHANISM THIS AFTERNOON...SO WILL GENERALLY FOLLOW AN ETA SOLUTION ON TIMING/ LOCATION OF PRECIPITATION THROUGH THE FORECAST. WITH MOIST AND UNSTABLE AIRMASS ALREADY OVER THE CWA THIS MORNING...DONT THINK IT WILL TAKE MUCH TO FIRE STORMS AS FRONT MOVES INTO THE CWA THIS AFTERNOON. ETA CAPE VALUES AOA 3000J/KG AND STEEPENING LAPSE RATES AHEAD OF UPPER LOW WILL PROVIDE SUFFICIENT ATMOSPHERE FOR LARGE HAIL AND DAMAGING WINDS...AND WILL INCLUDE IN ZONES FOR THIS AFTERNOON AND EVENING. PRECIPITABLE WATER VALUES IN THE 1.5 TO 2 INCH RANGE SUGGEST HEAVY RAIN POTENTIAL. SOME CONCERN FOR FLOOD POTENTIAL AS UPPER FLOW BEGINS TO PARALLEL FRONT LATE TODAY AND TONIGHT. THERE IS STILL ENOUGH UNCERTAINTY IN TIMING OF FRONT THROUGH THE CWA...AND EXACT LOCATION OF HEAVY RAIN TO PRECLUDE A FLOOD WATCH RIGHT NOW. HEAVY RAIN MENTIONED IN ZONES NOW AND WILL CONTINUE. WITH SOMEWHAT MORE PROGRESSIVE MOVEMENT OF FRONT ON LATEST MODEL RUNS...WILL MOVE MOST OF THE RAIN OUT BY SATURDAY MORNING. HOWEVER UPPER LOW/VORT MAX STILL OUT WEST WILL MOVE INTO THE PLAINS SATURDAY NIGHT AND SUNDAY. WILL INTRODUCE A CHANCE FOR SHOWERS THEN UNDER UPPER COLD POOL. TEMPERATURES WILL FOLLOW TREND OF GOING FORECAST...WHICH MATCH MORE CLOSELY THE FWC FOR TODAYS HIGHS...THEN CLOSER TO THE MAV NUMBERS THROUGH THE WEEKEND. WILL NOT CHANGE EXTENDED FORECAST BEYOND SUNDAY. .TOP...NONE 62
KSZ008-009-020-034-071045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 443 AM CDT FRI SEP 7 2001 SEVERE THUNDERSTORM WATCH 712 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... WASHINGTON CLOUD REPUBLIC OTTAWA . SOME CITIES NO LONGER IN SEVERE THUNDERSTORM WATCH 712... CONCORDIA SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE ACROSS NORTHCENTRAL KANSAS THIS MORNING...HOWEVER SEVERE THUNDERSTORMS ARE NOT ANTICIPATED.
The Topeka radar (KTWX), 80 km away, was scanning. The volume nearest the first event began at 10:02 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5266482, 5266483, 5266484, 5266485.